MAUDE Adverse Event Report: WARSAW ORTHOPEDICS VERTEX RECONSTRUCTION SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS VERTEX RECONSTRUCTION SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 7002527
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent posterior cervical fusion due to cervical degeneration and spondylosis.Intra-op, the crosslink broke.The crosslink was completely explanted after it broke, with no broken fragments of the product remaining in the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: visual and optical inspection confirmed the crosslink eyebolt of the crosslink has been broken.One setscrew remained threaded into the crosslink arm and the other was not returned.Microscopic inspection of the eyebolt fracture revealed a fairly flat surface with slight circular material flow.It appears the nut of the crosslink was overtightened causing the eyebolt portion to break off while the threaded portion remained inside the nut.This type of damage is consistent with torsional overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERTEX RECONSTRUCTION SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key9368365
Report Number1030489-2019-01334
Device Sequence Number14187085
Product Code KWP
UDI-Device Identifier00885074175065
UDI-Public00885074175065
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042524
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7002527
Device Lot Number0090459W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Initial Date Received by Manufacturer 10/27/2019
Supplement Date Received by Manufacturer01/22/2020
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date01/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR